Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 22, 2023, 1:58 AM PST for 4 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2023, 1:58 AM PST (09:58 UTC)
- Expired
- Feb 22, 2023, 10:01 AM PST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3301 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS75 KVEF 220958 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 158 AM PST Wed Feb 22 2023 AZZ001-003-CAZ522-NVZ014-016>020-022-221800- /O.CAN.KVEF.HW.W.0002.000000T0000Z-230222T1800Z/ /O.NEW.KVEF.WI.Y.0014.230222T0958Z-230222T1800Z/ Northwest Plateau-Northwest Deserts-Death Valley National Park- Esmeralda and Central Nye County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 158 AM PST Wed Feb 22 2023 /258 AM MST Wed Feb 22 2023/ ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In California, Death Valley National Park. In Nevada, Esmeralda and Central Nye County, Northeast Clark County, Western Clark and Southern Nye County, Sheep Range, Spring Mountains-Red Rock Canyon, Las Vegas Valley and Southern Clark County. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ519>521-222100- /O.CAN.KVEF.HW.W.0002.000000T0000Z-230222T2100Z/ /O.NEW.KVEF.WI.Y.0014.230222T0958Z-230222T2100Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, and Bristlecone Pine 158 AM PST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Eastern Sierra Slopes, Owens Valley and White Mountains of Inyo County. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-036-CAZ527-NVZ021-221800- /O.CAN.KVEF.HW.W.0002.000000T0000Z-230222T1800Z/ /O.NEW.KVEF.WI.Y.0014.230222T0958Z-230222T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 158 AM PST Wed Feb 22 2023 /258 AM MST Wed Feb 22 2023/ ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest to west 20 to 30 mph with gusts up to 50 mph. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ524>526-222100- /O.EXT.KVEF.HW.W.0002.000000T0000Z-230222T2100Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Including Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, and Vidal Junction 158 AM PST Wed Feb 22 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern half of San Bernardino County California, and the Morongo Basin. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Widespread blowing dust will be possible, leading to reduced visibility. * ADDITIONAL DETAILS...Hazardous travel conditions are expected along area highways. The strongest gusts are expected to be in areas of higher terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other lightweight fixtures and unsecured outdoor objects. Operators of motorcycles, vans, campers, trailers, and other high profile vehicles should be especially cautious for the possibility of sudden, strong crosswinds and be prepared for areas of blowing dust which could drastically reduce visibility. && $$ CAZ523-222100- /O.CON.KVEF.HW.W.0002.000000T0000Z-230222T2100Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 158 AM PST Wed Feb 22 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 1 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Widespread blowing dust will be possible, leading to reduced visibility. * ADDITIONAL DETAILS...Hazardous travel conditions are expected along Interstate 15 and Interstate 40. The highest gusts are expected to be in areas of elevated terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other lightweight fixtures and unsecured outdoor objects. Operators of motorcycles, vans, campers, trailers, and other high profile vehicles should be especially cautious for the possibility of sudden, strong crosswinds and be prepared for areas of blowing dust which could drastically reduce visibility. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
1 follow-up statement
983 WWUS75 KVEF 221801 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1001 AM PST Wed Feb 22 2023 CAZ523>526-230000- /O.CAN.KVEF.HW.W.0002.000000T0000Z-230222T2100Z/ /O.NEW.KVEF.WI.Y.0015.230222T1801Z-230223T0000Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, and Vidal Junction 1001 AM PST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Western Mojave Desert, Eastern Mojave Desert, Morongo Basin and Cadiz Basin. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hazardous travel conditions are expected along Interstate 15 and Interstate 40. The highest gusts are expected to be in areas of elevated terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ519>521-221915- /O.CAN.KVEF.WI.Y.0014.000000T0000Z-230222T2100Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, and Bristlecone Pine 1001 AM PST Wed Feb 22 2023 ...WIND ADVISORY IS CANCELLED... Winds across the area have fallen below impactful levels. Expect winds to gust to 25 to 30 MPH through the afternoon. $$ AZZ001>003-036-CAZ522-527-NVZ014-016>022-221915- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-230222T1800Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- San Bernardino County-Upper Colorado River Valley- Esmeralda and Central Nye County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Needles, Beatty, Goldfield, Silver Peak, Dyer, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1001 AM PST Wed Feb 22 2023 /1101 AM MST Wed Feb 22 2023/ ...WIND ADVISORY HAS EXPIRED... Winds across the area have fallen below impactful levels. Expect winds to gust to 25 to 30 MPH through the afternoon. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 21, 8:15 PM PST, 5 hours 43 minutes earlier.
Area forecast discussion, Feb 21, 8:15 PM PST, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 815 PM PST Tue Feb 21 2023 .SYNOPSIS...Winds will peak overnight then decrease below damaging levels early Wednesday morning as a powerful cold front rushes through the region. In addition to the high winds, snow will impact mainly Lincoln and Mohave counties plus the Clark County mountains early Wednesday morning. Winds will subside Wednesday night, but quickly return to southerly on Thursday as the next storm approaches. This storm will bring heavy snow to many major travel corridors Friday through Sunday, including Interstate 15 over Mountain Pass and Highway 395 through the Owens Valley. && .UPDATE...Winds have been increasing quickly this evening in line with the going forecast and we should see the window of peak gusts around the Las Vegas Valley between 9 PM and 1 AM PST. The cold front and enhancing clouds associated with it could be seen on satellite imagery pushing down through northern Inyo and central Nye counties with snow currently falling at Tonopah. A mix of scattered rain showers quickly changing to snow showers will push across Clark County between midnight and 4 AM PST then move across northwest Arizona. Will update the forecast with the latest ensemble-based NBM trends shortly, but no significant changes are indicated from the inherited forecast. && .PREV DISCUSSION... 1258 PM PST Tue Feb 21 2023 .SHORT TERM...through Wednesday night. Midday satellite loop showed the long-advertised storm system diving south into northwest Nevada. Surface winds were responding, with spotty gusts over 40 mph occurring from the eastern Sierra slopes down to Joshua Tree. The strong winds will continue to fill in and increase as the afternoon wears on, and the worst winds are still expected tonight. Gusts over 60 mph will be widespread from Barstow and Yucca Valley through Las Vegas, with gusts over 80 mph possible where mountain waves come into play, such as on the west side of the Las Vegas Valley. No changes to the ongoing High Wind Warnings or social media messaging. As the cold front blasts through, snow levels will crash overnight. The best chances for significant snow will be in the higher terrain of Lincoln and Mohave counties, as well as in the Spring Mountains. Snow will likely also be seen at lower elevations, including Las Vegas, with no accumulations expected. The ongoing winter headlines look good, and partners in the Spring Mountains have been notified. This wave of precip chances will be over by about midday Wednesday, and winds will also be settling down by then, except perhaps in western San Bernardino County. High temperatures Wednesday will be 15 to 25 degrees colder areawide than today. KLAS did reach 70 degrees today for the first time in 2023, but will struggle to get above 50 tomorrow. .LONG TERM...Thursday through Tuesday. The active weather pattern will continue through the longer term period as a broad and anomalous trough carved out across the West begins to consolidate while it closes off somewhere over central California. How far west this closed system develops and its overwater residency time will ultimately dictate precipitation chances associated with it, but overall the outlook continues to favor a more moisture rich storm system moving through the area during the Friday-Saturday timeframe. Meanwhile, the cold airmass that will overspread the region midweek will only slowly moderate ahead of the return flow of moisture, which could allow for some low elevation snow accumulations depending on timing and some finer scale mesoscale details. Best chances for this would be above 4000 feet which could impact some mountain passes and travel corridors, while light snow accumulations down to 3000 feet could be a possibility as well. For now, details remain in flux but keep an eye on the forecasts as details become more clear. Thereafter, an active storm track will remain aimed at the West Coast with additional periods of unsettled weather likely. This jives well with the 8-14 day official CPC outlook which calls for elevated probabilities of colder and wetter than normal conditions. && .AVIATION...For Harry Reid...Strong winds will be the primary concern for the next 24 hours or so as a potent system moves through. Southwest winds will ramp up through the afternoon, peaking in the evening and overnight hours as downsloping maximizes in the Las Vegas Valley. Wind gusts of 45-55 knots are expected, with values possibly up to 60+ knots. Some of the hi-res guidance depicts a well-defined rotor this evening, positioned NW-SE of the valley. The placement/existence of this feature will influence which parts of the valley see the strongest winds. Should the rotor set up over or west of the airfield, lighter surface winds but strong vertical wind shear can be expected. A rotor axis just to the east would likely bring the strongest southwest winds to the airport. Strong winds around the region are expected to kick up dust, which will lead to reduced visibility in the valley. Wind speeds should begin to decrease after midnight, but remain gusty at around 30-40 knots from a west-northwest direction. Around this time, the cold front moves through, bringing CIGs around 8kft and some low precipitation chances. This should last until sunrise when skies begin to clear out. Gusty west winds continue tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...Strong southwest winds across the region today, generally peaking during the evening and overnight hours. The exception to this timing will be our Colorado River Valley sites, with should peak Wednesday morning. Overall, expecting widespread gusts of 40-50 knots, blowing dust, and turbulent conditions. The most turbulent conditions are likely in the Owens and Las Vegas Valleys, where mountain rotor development will be possible. KBIH, KEED, and KIFP may be sheltered somewhat from the strongest southwest winds given their placement in N-S orientated valleys, but winds will be gusty at a minimum. It remains to be seen if KBIH will experience any downslope winds, with latest hi-res guidance given mixed signals. If downslope winds do not reach KBIH, weaker but still gusty north-northwest winds are expected. TAF sites should remain dry tonight, though the cold front will produce some showers in the vicinity of KBIH and the Las Vegas Valley. Any precipitation that does reach these TAF sites will be light. CIGs will drop to 6- 8kft during this time. Wind speeds begin to decrease tomorrow morning (late morning for the Colorado River Valley), but will remain gusty through the afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters should expect high winds this afternoon through tonight/Wednesday morning. Please report any wind damage or low visibility in blowing dust or sand. The greatest areas of concern will be Inyo, Esmeralda, Nye, Clark, San Bernardino, and Mohave counties. && UPDATE...Adair SHORT TERM...Morgan LONG TERM...Outler AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Feb 21, 9:30 PM PST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 PM PST TUE FEB 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM NON-TSTM WND DMG 3 E JOSHUA TREE 34.13N 116.27W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
POWER POLE SPARKING ON CALIFORNIA AVENUE AND
SULLIVAN ROAD DUE TO WIND DAMAGE.
0849 PM NON-TSTM WND DMG 4 E JOSHUA TREE 34.14N 116.25W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
POWER POLE DOWN ON STATE ROUTE 62 AND SUN
RAY ROAD DUE TO WIND DAMAGE.
0850 PM NON-TSTM WND DMG 3 S THE STRIP 36.07N 115.16W
02/21/2023 CLARK NV OTHER FEDERAL
POWER AND LIGHTS OUT ON THE KLAS RUNWAY DUE
TO HIGH WIND.
0857 PM NON-TSTM WND DMG 6 ENE MOUNTAIN PASS 35.51N 115.43W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
SEMI TRUCK FLIPPED OVER ON INTERSTATE 15.
&&
VARIANLocal storm report, Feb 21, 9:37 PM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
937 PM PST TUE FEB 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 7 E LANDERS 34.25N 116.27W
02/21/2023 M79 MPH SAN BERNARDINO CA MESONET
JOSHUA TREE MESONET SITE. WINDS GUSTED ABOVE
58 MPH STARTING AT 1730. PEAK GUST SO FAR IS
79 MPH MEASURED AT 2109.
&&
VARIANLocal storm report, Feb 21, 10:08 PM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1008 PM PST TUE FEB 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM NON-TSTM WND GST 1 NW MOUNTAIN SPRINGS 36.03N 115.52W
02/21/2023 M82 MPH CLARK NV MESONET
MOUNTAIN SPRINGS MESONET SITE. WINDS GUSTED
AT OR ABOVE 58 MPH SINCE 2059. PEAK GUST SO
FAR IS 82 MPH MEASURED AT 2159.
&&
VARIANLocal storm report, Feb 21, 10:30 PM PST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1030 PM PST TUE FEB 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM NON-TSTM WND DMG 6 ENE MOUNTAIN PASS 35.49N 115.44W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
OVERTURNED SEMI DUE TO WIND ON INTERSTATE 15
NEAR MOUNTAIN PASS.
0941 PM NON-TSTM WND DMG 13 N YERMO 35.09N 116.84W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
OVERTURNED SEMI ON IRWIN ROAD AND J BOCING
ROAD.
0954 PM NON-TSTM WND DMG 2 WSW BARSTOW 34.89N 117.05W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
OVERTURNED SEMI ALONG INTERSTATE 15 NEAR L
STREET.
0955 PM NON-TSTM WND DMG 1 S THE STRIP 36.10N 115.17W
02/21/2023 CLARK NV BROADCAST MEDIA
DOWNED POWERLINE ON LAS VEGAS BOULEVARD NEAR
THE LUXOR DUE TO WIND.
1008 PM NON-TSTM WND DMG 3 E NEWBERRY SPRINGS 34.82N 116.63W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
OVERTURNED SEMI ON INTERSTATE 40 NEAR
BARSTOW.
1013 PM NON-TSTM WND DMG 11 NE MOUNTAIN PASS 35.58N 115.41W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
OVERTURNED SEMI ALONG INTERSTATE 15 NEAR
MOUNTAIN PASS BLOCKING 3 LANES.
&&
VARIANLocal storm report, Feb 21, 11:54 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1154 PM PST TUE FEB 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM NON-TSTM WND DMG PRIMM 35.61N 115.39W
02/21/2023 CLARK NV DEPT OF HIGHWAYS
NDOT CLOSED INTERSTATE 15 SOUTHBOUND AT
PRIMM FOR TRAFFIC INTO CALIFORNIA DUE TO
HIGH WINDS. INTERSTATE 15 REMAINS CLOSED.
1115 PM NON-TSTM WND DMG 3 E THE STRIP 36.12N 115.11W
02/21/2023 CLARK NV PUBLIC
LARGE TREE DOWN IN THE EAST GABLES VALE
COLDESAC NEAR PECOS AND MCLEOD FROM WIND.
1145 PM NON-TSTM WND DMG 1 N DOWNTOWN LAS VEGAS 36.18N 115.15W
02/21/2023 CLARK NV UTILITY COMPANY
NV ENERGY REPORTED THAT APPROXIMATELY 23000
PEOPLE IN CLARK COUNTY ARE WITHOUT POWER.
THE MAJORITY OF THOSE ARE LOCATED IN THE
DOWNTOWN LAS VEGAS AREA.
&&
VARIANLocal storm report, Feb 22, 12:04 AM PST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1204 AM PST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM NON-TSTM WND DMG 3 E LENWOOD 34.87N 117.06W
02/21/2023 SAN BERNARDINO CA LAW ENFORCEMENT
DOWNED POLE IN THE ROADWAY FROM WIND.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:19 AM PST | Winter Storm Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 24 hr |
| Feb 22, 12:56 PM PST | Winter Storm Warning | VEF | Clark, Esmeralda, Nye | 3 days |
| Feb 22, 10:01 AM PST | Wind Advisory | VEF | San Bernardino | 6 hr |
Nearby
Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.